MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE VWF AC

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE VWF AC
Model Number INNOVANCE VWF AC
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) reporting non-reproducible elevated von willebrand factor activity (vwf ac) results.A patient specific issue caused by hama interference has not been ruled out as a potential cause of the event.Siemens is investigating the issue.A second mdr will be filed for the erroneous result obtained on 27-aug-2024.
 
Event or Problem Description
A customer reported the observation of a falsely elevated von willebrand factor activity (vwf ac) result was obtained on a patient sample on a bcs xp system using innovance vwf ac reagent.The erroneous result was not reported to the physician(s).Two days later, the sample was repeated three times for vwf ac using the same reagent on an alternate bcs xp system.Two of the three results recovered falsely elevated and the first result recovered lower.The lower result was considered to be the correct result for the patient.There are no known reports of patient intervention or adverse health consequences due to the falsely elevated vwf ac results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr on 22-oct-2024.Additional information (13-dec-2024): quality controls (qc) recovered in range at the time of the event.A reagent issue was ruled out as a cause of the event.The cause of the event is consistent with a sample specific interferent, most likely caused by hama interference.As per the instructions for use (ifu) for innovance® vwf ac, under limitations: "patient samples may contain heterophile antibodies [e.G.Human anti-mouse antibodies (hamas) or rheumatoid factors] that could react in antibody using assays to give a falsely elevated (observed more often) or depressed result.This assay has been designed to minimize interference from heterophile antibodies by addition of a blocking reagent.Nevertheless, complete elimination of such an interference from all patient specimens cannot be guaranteed.The diagnosis or exclusion of any type of vwd should therefore never be based solely on the innovance® vwf ac result." the reagent is performing according to specifications.No further evaluation of this device is required.The investigation findings and investigation findings codes in section h6 were updated based on the additional information.Mdr 9610806-2024-00044 was filed for the erroneous result obtained on 27-aug-2024.Supplemental mdr 9610806-2024-00044_s1 was also filed for the additional information.

Brand Name
INNOVANCE VWF AC
Common Device Name
INNOVANCE VWF AC
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg D-350 41
GM  D-35041
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg D-350 41
GM   D-35041
Manufacturer Contact
christopher aebig
511 benedict ave.
tarrytown, NY 10591
9144153450
MDR Report Key20508117
Report Number9610806-2024-00045
Device Sequence Number18122738
Product Code QTY
UDI-Device Identifier00842768028014
UDI-Public(01)00842768028014(10)02596(17)260414
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
DEN200067
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2026
Device Model NumberINNOVANCE VWF AC
Device Catalogue Number10487040
Device Lot Number02596
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale